Alert archive / California / Gale Warnings in 2012

Gale Warning 30, NWS Los Angeles, CA

August 7, 2012

NWS Los Angeles, CA issued this gale warning at Aug 7, 2012, 3:01 AM PDT. It took effect at Aug 7, 2012, 3:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2012, 3:01 AM PDT (10:01 UTC)
In effect from
Aug 7, 2012, 3:00 PM PDT
Expired
Aug 7, 2012, 9:04 PM PDT
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

047 
WHUS76 KLOX 071001
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
301 AM PDT TUE AUG 7 2012

PZZ673-071815-
/O.EXT.KLOX.SC.Y.0087.000000T0000Z-120807T2200Z/
/O.NEW.KLOX.GL.W.0030.120807T2200Z-120808T1000Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
301 AM PDT TUE AUG 7 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT WEDNESDAY.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30
  KNOTS WILL CONTINUE THROUGH THIS AFTERNOON. THERE WILL BE
  INCREASING WIND GUSTS TO 35 KNOTS LATE THIS AFTERNOON THROUGH
  THE OVERNIGHT HOURS. WIND GUSTS SHOULD DIMINISH SLIGHTLY AND A
  SMALL CRAFT ADVISORY WILL LIKELY NEED TO BE REISSUED EARLY
  WEDNESDAY MORNING. SEAS WILL RANGE BETWEEN 5 AND 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-071815-
/O.EXB.KLOX.SC.Y.0087.120807T2200Z-120808T0400Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
301 AM PDT TUE AUG 7 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING.

* WINDS AND SEAS...WEST TO NORTHWEST WINDS 10 TO 20 KNOTS WITH
  GUSTS TO 30 KNOTS WILL STRENGTHEN ACROSS THE WESTERN PORTION OF
  THE SANTA BARBARA CHANNEL LATE THIS AFTERNOON THROUGH THE MID-
  EVENING HOURS...THEN DIMINISH OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ670-071815-
/O.CON.KLOX.SC.Y.0087.000000T0000Z-120809T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
301 AM PDT TUE AUG 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS
  WILL CONTINUE THROUGH EARLY THURSDAY. SEAS WILL RANGE BETWEEN 5
  AND 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ676-071815-
/O.CON.KLOX.SC.Y.0087.000000T0000Z-120809T1000Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
301 AM PDT TUE AUG 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS WITH LOCAL 
  GUSTS TO 35 KNOTS WILL CONTINUE THROUGH EARLY THURSDAY. THE 
  STRONGEST WINDS WILL OCCUR NORTHWEST OF SAN NICOLAS ISLAND. 
  SEAS WILL RANGE BETWEEN 5 AND 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
001 
WHUS76 KLOX 071532
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
832 AM PDT TUE AUG 7 2012

PZZ673-072345-
/O.CON.KLOX.SC.Y.0087.000000T0000Z-120807T2200Z/
/O.CON.KLOX.GL.W.0030.120807T2200Z-120808T1000Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
832 AM PDT TUE AUG 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT WEDNESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30
  KNOTS WILL CONTINUE THROUGH THIS AFTERNOON. THERE WILL BE
  INCREASING WIND GUSTS TO 35 KNOTS LATE THIS AFTERNOON THROUGH
  THE OVERNIGHT HOURS. WIND GUSTS SHOULD DIMINISH SLIGHTLY TO
  SMALL CRAFT ADVISORY SPEEDS BY EARLY WEDNESDAY MORNING. STEEP
  COMBINED SEAS WILL RANGE FROM 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ670-072345-
/O.CON.KLOX.SC.Y.0087.000000T0000Z-120809T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
832 AM PDT TUE AUG 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30
  KNOTS WILL CONTINUE THROUGH EARLY THURSDAY. STEEP COMBINED SEAS
  WILL RANGE FROM 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ676-072345-
/O.CON.KLOX.SC.Y.0087.000000T0000Z-120809T1000Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
832 AM PDT TUE AUG 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS WITH LOCAL 
  GUSTS TO 35 KNOTS WILL CONTINUE THROUGH EARLY THURSDAY. THE 
  STRONGEST WINDS WILL OCCUR NORTHWEST OF SAN NICOLAS ISLAND. 
  STEEP COMBINED SEAS WILL RANGE FROM 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ650-072345-
/O.CON.KLOX.SC.Y.0087.120807T2200Z-120808T0400Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
832 AM PDT TUE AUG 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

* WINDS AND SEAS...WEST TO NORTHWEST WINDS WILL INCREASE TO 10 TO
  20 KNOTS WITH GUSTS TO 30 KNOTS ACROSS THE WESTERN PORTION OF
  THE SANTA BARBARA CHANNEL LATE THIS AFTERNOON THROUGH THE MID-
  EVENING HOURS...THEN DIMINISH OVERNIGHT. STEEP COMBINED SEAS OF
  3 TO 5 FEET WILL PERSIST THROUGH TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
345 
WHUS76 KLOX 072120
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
220 PM PDT TUE AUG 7 2012

PZZ670-080530-
/O.UPG.KLOX.SC.Y.0087.000000T0000Z-120809T1000Z/
/O.EXA.KLOX.GL.W.0030.120807T2200Z-120808T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
220 PM PDT TUE AUG 7 2012

...GALE WARNING IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 35
  KNOTS WILL CONTINUE THROUGH LATE TONIGHT. WIND GUSTS WILL
  DIMINISH TO SMALL CRAFT ADVISORY SPEEDS BY WEDNESDAY MORNING
  AND PERSIST THROUGH FRIDAY. STEEP COMBINED SEAS WILL RANGE FROM
  6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ673-080530-
/O.CON.KLOX.SC.Y.0087.000000T0000Z-120807T2200Z/
/O.CON.KLOX.GL.W.0030.120807T2200Z-120808T1000Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
220 PM PDT TUE AUG 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 35
  KNOTS WILL CONTINUE THROUGH LATE TONIGHT. WIND GUSTS WILL
  DIMINISH TO SMALL CRAFT ADVISORY SPEEDS BY WEDNESDAY MORNING AND
  PERSIST THROUGH FRIDAY. STEEP COMBINED SEAS WILL RANGE FROM 6
  TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-080530-
/O.CON.KLOX.SC.Y.0087.000000T0000Z-120809T1000Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
220 PM PDT TUE AUG 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS KNOTS WILL
  CONTINUE THROUGH LATE WEDNESDAY NIGHT. THE STRONGEST WINDS WILL
  OCCUR NORTHWEST OF SAN NICOLAS ISLAND. STEEP COMBINED SEAS WILL
  RANGE FROM 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ650-080400-
/O.CON.KLOX.SC.Y.0087.120807T2200Z-120808T0400Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
220 PM PDT TUE AUG 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS AND SEAS...WEST TO NORTHWEST WINDS WILL INCREASE TO 10 TO
  20 KNOTS WITH GUSTS TO 25 KNOTS ACROSS THE WESTERN PORTION OF
  THE SANTA BARBARA CHANNEL THIS AFTERNOON THROUGH LATE THIS
  EVENING...THEN DIMINISH OVERNIGHT. STEEP COMBINED SEAS OF 3 TO
  5 FEET WILL PERSIST THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
079 
WHUS76 KLOX 072202
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
302 PM PDT TUE AUG 7 2012

PZZ673-080615-
/O.EXP.KLOX.SC.Y.0087.000000T0000Z-120807T2200Z/
/O.CON.KLOX.GL.W.0030.000000T0000Z-120808T1000Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
302 PM PDT TUE AUG 7 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 
  35 KNOTS WILL CONTINUE THROUGH LATE TONIGHT. WIND GUSTS WILL 
  DIMINISH TO SMALL CRAFT ADVISORY SPEEDS BY WEDNESDAY MORNING 
  AND PERSIST THROUGH FRIDAY. STEEP COMBINED SEAS WILL RANGE 
  FROM 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ670-080615-
/O.CON.KLOX.GL.W.0030.000000T0000Z-120808T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
302 PM PDT TUE AUG 7 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 
  35 KNOTS WILL CONTINUE THROUGH LATE TONIGHT. WIND GUSTS WILL 
  DIMINISH TO SMALL CRAFT ADVISORY SPEEDS BY WEDNESDAY MORNING 
  AND PERSIST THROUGH FRIDAY. STEEP COMBINED SEAS WILL RANGE 
  FROM 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-080615-
/O.CON.KLOX.SC.Y.0087.000000T0000Z-120809T1000Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
302 PM PDT TUE AUG 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS KNOTS WILL 
  CONTINUE THROUGH LATE WEDNESDAY NIGHT. THE STRONGEST WINDS 
  WILL OCCUR NORTHWEST OF SAN NICOLAS ISLAND. STEEP COMBINED 
  SEAS WILL RANGE FROM 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ650-080400-
/O.CON.KLOX.SC.Y.0087.000000T0000Z-120808T0400Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
302 PM PDT TUE AUG 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS AND SEAS...WEST TO NORTHWEST WINDS WILL INCREASE TO 10 
  TO 20 KNOTS WITH GUSTS TO 25 KNOTS ACROSS THE WESTERN PORTION 
  OF THE SANTA BARBARA CHANNEL THIS AFTERNOON THROUGH LATE THIS 
  EVENING... THEN DIMINISH OVERNIGHT. STEEP COMBINED SEAS OF 3 
  TO 5 FEET WILL PERSIST THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
182 
WHUS76 KLOX 080404
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
904 PM PDT TUE AUG 7 2012

PZZ670-673-081215-
/O.CAN.KLOX.GL.W.0030.000000T0000Z-120808T1000Z/
/O.EXA.KLOX.SC.Y.0087.000000T0000Z-120809T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
904 PM PDT TUE AUG 7 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT
THURSDAY. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30
  KNOTS WILL CONTINUE THROUGH LATE WEDNESDAY NIGHT. STEEP
  COMBINED SEAS WILL RANGE FROM 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ650-081000-
/O.EXP.KLOX.SC.Y.0087.000000T0000Z-120808T0400Z/
/O.NEW.KLOX.SC.Y.0088.120808T0404Z-120808T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
904 PM PDT TUE AUG 7 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY.

* WINDS AND SEAS...WEST TO NORTHWEST WINDS 10 TO 20 KNOTS WITH
  GUSTS TO 25 KNOTS ACROSS THE WESTERN PORTION OF THE SANTA
  BARBARA CHANNEL THROUGH LATE TONIGHT. STEEP COMBINED SEAS OF 3
  TO 5 FEET WILL PERSIST THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ676-081215-
/O.CON.KLOX.SC.Y.0087.000000T0000Z-120809T1000Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
904 PM PDT TUE AUG 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS KNOTS WILL 
  CONTINUE THROUGH LATE WEDNESDAY NIGHT. THE STRONGEST WINDS 
  WILL OCCUR NORTHWEST OF SAN NICOLAS ISLAND. STEEP COMBINED 
  SEAS WILL RANGE FROM 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Aug 6, 8:50 PM PDT, 6 hours 11 minutes earlier.

Area forecast discussion, Aug 6, 8:50 PM PDT, 6 hours 11 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
850 PM PDT MON AUG 6 2012

.SYNOPSIS...

A LARGE AREA OF HIGH PRESSURE WILL KEEP TEMPERATURES ABOVE NORMAL
THROUGH NEXT WEEKEND...WITH NIGHT THROUGH MORNING MARINE LAYER
CLOUDS AND FOG STAYING CONFINED MOSTLY TO THE COAST. ISOLATED
THUNDERSTORMS ARE POSSIBLE FOR THE LOS ANGELES COUNTY MOUNTAINS
AND DESERT LATER IN THE WEEK AND THE WEEKEND AS MONSOON MOISTURE
WORKS INTO THE AREA.

&&

.UPDATE...

THE AIR MASS WARMED EFFICIENTLY TODAY AS UPPER-LEVEL HIGH PRESSURE
CONTINUES TO BUILD WEST INTO THE AREA. THE LATEST MODEL SOLUTIONS
ARE WARMING 950 MB TEMPERATURES FOR THE INTERIOR PORTIONS OF THE
AREA FOR THE NEXT COUPLE DAYS. WITH TEMPERATURES WARMING A BIT
MORE THAN FORECAST TODAY...THE PACKAGE WAS NUDGED WARMER FOR
TUESDAY AND WEDNESDAY ACROSS THE INTERIOR. THE LOS ANGELES COUNTY
VALLEYS WERE HELD STEADY DUE TO THE POSSIBILITY OF AN EARLIER SEA
BREEZE ARRIVING ON TUESDAY. LOCAL 4-KM WRF SOLUTIONS AND NAM-WRF
SOLUTIONS INDICATE A BIT STRONGER ONSHORE PUSH IN THE AFTERNOON ON
TUESDAY.

MAIN CONCERN FOR THE PACKAGE IS THE DEVELOPING SOUTHEAST FLOW
ALOFT DEVELOPING ON TUESDAY IF NAM-WRF AND LOCAL 4-KM WRF
SOLUTION HAVE IT PROGGED RIGHT. ISOLATED AFTERNOON AND EVENING
SHOWERS COULD DEVELOP OVER THE SAN GABRIELS...COOLING THE EASTERN
PORTION OF THE ANTELOPE VALLEY DUE TO INCREASED CLOUD COVER. SOME
MID-LEVEL CAPE VALUES ARE PRESENT AND LIFTED INDEX VALUES NEAR -1.
FOR THE CURRENT TIME...ANY UPDATES WILL DELAYED TO WAIT FOR
ADDITIONAL DATA TO ARRIVE.

&&

.PREV DISCUSSION...

SHORT TERM...THIS IS ALREADY PUSHING HIGHS CLOSE TO 105 ACROSS
THE WESTERN SAN FERNANDO VALLEY TODAY AND IT'S ONLY GOING TO GET
WARMER THROUGH THE END OF THE WEEK. THE ONLY THING KEEPING HEAT
INDEX READINGS FROM EXCEEDING EXCESSIVE HEAT CRITERIA IS THE LACK
OF MOISTURE SO FAR. IN MOST AREAS HEAT INDICES ARE RUNNING AT
LEAST A FEW DEGREES BELOW THE AMBIENT AIR TEMPERATURE AND IT WILL
LIKELY REMAIN THIS WAY UNTIL LATER THIS WEEK WHEN SOME MOISTURE AT
LOWER LEVELS STARTS TO MOVE IN FROM THE SOUTHEAST. IN THE
MEANTIME, JUST VERY HOT FOR AREAS THAT ARE NOT CLOSE TO THE BEACH
AND NOT EXPECTING ANY RELIEF THIS WEEK. IN FACT, WITH THE 950 MB
40C LINE EASILY INTO THE ANTELOPE VALLEY BY THU LOOK FOR HIGHS
THERE TO REACH 110 OR HIGHER.

AT THE COAST COOLER THAN NORMAL OCEAN TEMPERATURES WILL HELP PROVIDE
A SIGNIFICANT MODERATING INFLUENCE THERE BUT STILL WARMER THAN
NORMAL. THE MARINE LYR IS VERY SHALLOW BUT THERE IS ENOUGH ONSHORE
FLOW TO KEEP AT LEAST SOME LOW CLOUDS AROUND. IN FACT, OUR LOCAL
HIGH RES WRF MODEL SHOWS A LITTLE EDDY CIRCULATION DEVELOPING IN THE
SBA CHANNEL LATER TONIGHT, HELPING TO PULL IN SOME LOW CLOUDS/FOG
INTO THE SOUTH COAST OF SRN SBA COUNTY. LOW CLOUDS WILL BE PATCHY AT
BEST SOUTH OF PT CONCEPTION WITH BETTER COVERAGE NORTH. WITH SHALLOW
INVERSION IN PLACE FOG WILL BE LOCALLY DENSE. NOT EXPECTING MUCH
CHANGE IN THIS SCENARIO THIS WEEK EITHER.

WE WILL START TO SEE AN INCREASE IN MID AND UPPER LEVEL MOISTURE
TUESDAY, MOSTLY ABOVE 700 MB. WHILE THIS MIGHT RESULT IN SOME
INCREASE IN AFTERNOON CLOUDS, ESPECIALLY NEAR THE MOUNTAINS, THERE
DOESN'T APPEAR TO BE ENOUGH LOWER LEVEL MOISTURE TO SPAWN ANY
THUNDERSTORM ACTIVITY THROUGH AT LEAST THU.

LONG TERM...HEAT WAVE TO CONTINUE AT LEAST THROUGH SATURDAY AS
HIGH PRESSURE REMAINS ANCHORED OVER THE SOUTHWESTERN U.S. SLIGHTLY
BETTER MOISTURE AT LOWER LEVELS WILL BRING A SMALL THREAT OF
AFTERNOON CONVECTION OVER THE ERN LA COUNTY MOUNTAINS AND ANTELOPE
VALLEY. THE MOISTURE WILL ALSO HELP BOOST HUMIDITIES, POSSIBLY
ENOUGH TO PUSH HEAT INDEX VALUES ABOVE EXCESSIVE HEAT CRITERIA FOR
THE VALLEYS AND MOUNTAINS.

HIGH PRESSURE STARTS TO BREAK DOWN SUNDAY INTO MONDAY WHICH SHOULD
INITIATE A COOLING TREND. STILL WELL ABOVE NORMAL TEMPS THOUGH
THROUGH EARLY NEXT WEEK.

&&

.AVIATION...06/0216Z.

VFR CONDITIONS ARE EXPECTED AT ALL VALLEY AND DESERT TERMINALS
THROUGHOUT THE PERIOD. THERE IS A CHANCE OF VLIFR TO LIFR CONDITIONS
AT COASTAL TERMINALS BETWEEN 08Z AND 16Z. PERIODS OF MODERATE
LOW-LEVEL WIND SHEAR SHOULD OCCUR AT KSBA THROUGH 07Z.

KLAX...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD...EXCEPT
FOR A CHANCE OF VLIFR TO LIFR CONDITIONS BETWEEN 10Z AND 16Z.

KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD WITH NO
WIND ISSUES.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...HALL/WOFFORD
AVIATION...HALL
SYNOPSIS...SUKUP

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 6, 6:30 AM PDT, 20 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
630 AM PDT MON AUG 6 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-071300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
630 AM PDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

THERE WILL BE A MODERATE SUNDOWNER OVER THE SANTA YNEZ RANGE TUESDAY
NIGHT. THERE IS A SLIGHT CHANCE OF MOUNTAIN THUNDERSTORMS OVER
VENTURA AND LOS ANGELES COUNTIES ON FRIDAY. BOTH HIGH AND LOW
TEMPERATURES WILL BE SIGNIFICANTLY ABOVE NORMAL AWAY FROM THE COASTS
TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ASR

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 3:03 AM PDTExcessive Heat WatchLOXLos Angeles23 hr
Aug 7, 9:48 AM PDTWind AdvisoryLOX17 hr

Nearby

Gale Warnings in California, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.